Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 7, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jun 26, 2015, 3:15 PM MST for Santa Cruz County, Arizona. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2015, 3:15 PM MST (22:15 UTC)
- Expired
- Jun 26, 2015, 3:45 PM MST
- In force
- 30 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 59 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 10.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -300 J/kg
- Mixed-layer LCL
- 1872 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
290
WUUS55 KTWC 262215
SVRTWC
AZC023-262245-
/O.NEW.KTWC.SV.W.0007.150626T2215Z-150626T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
315 PM MST FRI JUN 26 2015
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SANTA CRUZ COUNTY IN SOUTHEASTERN ARIZONA...
* UNTIL 345 PM MST
* AT 314 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED JUST WEST OF KINO SPRINGS AND MOVING WEST AT 5
TO 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
NOGALES...RIO RICO NORTHEAST...TUMACACORI-CARMEN...RIO RICO
SOUTHEAST...RIO RICO NORTHWEST...RIO RICO SOUTHWEST...TUBAC...
PATAGONIA...PATAGONIA LAKE...KINO SPRINGS...TUMACACORI...RIO
RICO...PENA BLANCA LAKE AND AMADO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3135 11113 3170 11113 3170 11076 3133 11070
3133 11108
TIME...MOT...LOC 2214Z 083DEG 4KT 3143 11077
$$
CERNIGLIA2 follow-up statements
651
WWUS55 KTWC 262237
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
337 PM MST FRI JUN 26 2015
AZC023-262245-
/O.CON.KTWC.SV.W.0007.000000T0000Z-150626T2245Z/
SANTA CRUZ AZ-
337 PM MST FRI JUN 26 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MST
FOR CENTRAL SANTA CRUZ COUNTY...
AT 335 PM MST...DOPPLER RADAR INDICATED A CLUSTER OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED OVER PENA BLANCA LAKE NORTHEAST TO
NEAR TUBAC AND WERE MOVING WEST NEAR 10 MPH. A SHORT PERIOD OF HEAVY
RAIN IS ALSO LIKELY IN THE CORE OF THE STORMS.
LOCATIONS IMPACTED INCLUDE...
NOGALES...RIO RICO NORTHEAST...TUMACACORI-CARMEN...RIO RICO
SOUTHEAST...RIO RICO NORTHWEST...RIO RICO SOUTHWEST...TUBAC...
PATAGONIA...PATAGONIA LAKE...KINO SPRINGS...TUMACACORI...RIO RICO...
PENA BLANCA LAKE AND AMADO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3135 11113 3170 11113 3170 11076 3133 11070
3133 11108
TIME...MOT...LOC 2235Z 087DEG 15KT 3143 11106
$$
CERNIGLIA183
WWUS55 KTWC 262248
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
348 PM MST FRI JUN 26 2015
AZC023-262256-
/O.EXP.KTWC.SV.W.0007.000000T0000Z-150626T2245Z/
SANTA CRUZ AZ-
348 PM MST FRI JUN 26 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SANTA CRUZ COUNTY HAS
EXPIRED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED
TO EXPIRE. STRONG GUSTS OF 40 MPH OR MORE ARE STILL POSSIBLE.
LAT...LON 3135 11113 3170 11113 3170 11076 3133 11070
3133 11108
TIME...MOT...LOC 2236Z 083DEG 4KT 3143 11106
$$
CERNIGLIAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:40 PM MST, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 26, 1:40 PM MST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 140 PM MST FRI JUN 26 2015 .SYNOPSIS...THUNDERSTORM CHANCES WILL CONTINUE INTO NEXT WEEK AS MOISTURE INCREASES ACROSS THE AREA. HEAVIER RAINFALL SHOULD OCCUR ACROSS VALLEY LOCATIONS...AND DAYTIME TEMPERATURES WILL TREND CLOSER TO NORMAL BY EARLY NEXT WEEK. && .DISCUSSION...CONVECTION HAS BEEN A LITTLE BIT SLOWER TO DEVELOP TODAY COMPARED TO THE PAST COUPLE OF DAYS BUT WE ARE SEEING SHOWERS AND THUNDERSTORMS DEVELOP INITIALLY ACROSS THE HIGHER TERRAIN OF SOUTHEAST ARIZONA AND THE WHITE MOUNTAINS OF GRAHAM AND NORTHERN GREENLEE COUNTY INTO THE GILA MOUNTAINS OF NEW MEXICO. EXPECT COVERAGE OF SHOWERS AND THUNDERSTORMS TO RAMP UP THIS AFTERNOON AS THE STORMS PUSH TO THE WEST TO SOUTHWEST AT ABOUT 10 TO 15 MPH. CONVECTIVE PARAMETERS REMAIN FAVORABLE WITH ABOUT 1000-1500 J/KG OF MLCAPE AND ABOUT 1.3 INCHES OF PWAT. RESIDUAL VALLEY CIN WILL LIKELY BE OVERCOME DUE TO OUTFLOW BOUNDARY INTERACTION LATER THIS AFTERNOON..ESPECIALLY FROM TUCSON EASTWARD. AS MENTIONED IN THE MORNING DISCUSSION...HAVE INCREASED THE POPS A BIT IN THE TUCSON AREA FOR LATE THIS AFTERNOON AND EARLY THIS EVENING AS THE STORMS WILL TRY TO PUSH IN FROM THE EAST. REMAIN CONCERNED ABOUT THE BLOWING DUST THREAT TO THE NORTH AND WEST OF TUCSON DUE TO OUTFLOW PUSHING NORTH AND WEST THIS EVENING. THE UPPER AIR PATTERN FOR THE NEXT WEEK OR SO LOOKS FAIRLY SIMILAR WITH THE UPPER HIGH PARKED OVER THE GREAT BASIN AND SUSTAINED EASTERLY FLOW ACROSS SOUTHEAST ARIZONA. THIS IS A FAVORABLE MONSOON PATTERN FOR US...ESPECIALLY FOR LATE JUNE. FOR SATURDAY...SHOWERS AND STORMS WILL LIKELY TRY TO PUSH FARTHER WEST INTO THE CENTRAL DESERTS AND LOOKS TO BE A POTENTIAL GREATER DUST THREAT THAN TODAY. WE HAVE GONE AHEAD AND ADDED AREAS OF BLOWING DUST NORTH AND WEST OF TUCSON INTO THE FORECAST SATURDAY EVENING. WE ARE NOT SEEING ANY WELL DEFINED DISTURBANCES IN THE EXTENDED FORECAST TO REALLY HANG OUR HAT ONTO. THUS...EXPECT WEAK SMALLER SCALE DISTURBANCES THAT THE MODELS WILL HAVE A HARD TIME PICKING UP ON TO LARGELY DRIVE OUR CONVECTIVE ACTIVITY AND DETERMINE WHICH DAYS ARE MORE ACTIVE. && .AVIATION...VALID THRU 28/00Z. EXPECT ISOLD-SCTD TSRA/-SHRA MAINLY E AND S OF KTUS THRU 27/06Z WITH SCT-BKN080 BKN-SCT120. BRIEF WIND GUSTS OF 40-50 KTS SHOULD ACCOMPANY THE STRONGER TSRA THIS AFTERNOON. OTHERWISE...SURFACE WIND BE LESS THAN 10 KTS. TSRA/SHRA DIMINISHING AFT 27/06Z AND BECOMING SCT080 SCT-BKN120. CONVECTION REDEVELOPING AFTER 27/18Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...ADEQUATE MOISTURE WILL RESULT IN DAILY THUNDERSTORM ACTIVITY INTO NEXT WEEK. INITIAL THUNDERSTORM HAZARDS WILL BE STRONG GUSTY OUTFLOWS AND DRY LIGHTNING UNTIL MOISTURE BECOMES MORE ENTRENCHED THIS WEEKEND. WIND GUSTS OF 35-45 MPH WILL BE FAIRLY COMMON WITH THE POTENTIAL FOR THE STRONGEST AFTERNOON AND EARLY EVENING STORMS TO PRODUCE WINDS IN EXCESS OF 50 MPH. OTHERWISE SURFACE WINDS WILL BE GENERALLY BE LIGHT. CERNIGLIA && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && GL VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jun 26, 1:47 PM MST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
147 PM MST FRI JUN 26 2015
AZZ503-513-262115-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-
UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ-
147 PM MST FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE AND
SOUTHEASTERN SANTA CRUZ COUNTIES UNTIL 215 PM MST...
AT 146 PM MST...DOPPLER RADAR WAS TRACKING SEVERAL STRONG
THUNDERSTORMS NEAR LOCHIEL...MOVING SOUTHWEST AT 15 MPH.
WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS WITH A
BRIEF PERIOD OF HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
KINO SPRINGS...LOCHIEL AND PARKER CANYON LAKE.
LAT...LON 3149 11072 3146 11052 3143 11045 3142 11044
3133 11043 3133 11095
TIME...MOT...LOC 2046Z 055DEG 14KT 3133 11068
CERNIGLIASpecial weather statement, Jun 26, 2:28 PM MST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
228 PM MST FRI JUN 26 2015
AZZ503-513-262215-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-
UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ-
228 PM MST FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANTA CRUZ COUNTY
UNTIL 315 PM MST...
AT 226 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KINO SPRINGS...MOVING SOUTHWEST AT 5 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM. A SHORT PERIOD OF VERY HEAVY RAIN MAY BE POSSIBLE AS WELL.
LOCATIONS IMPACTED INCLUDE...
NOGALES...KINO SPRINGS AND LOCHIEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3134 11109 3155 11069 3137 11054 3133 11060
3133 11108
TIME...MOT...LOC 2126Z 055DEG 5KT 3141 11071
CERNIGLIASpecial weather statement, Jun 26, 3:12 PM MST, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 312 PM MST FRI JUN 26 2015 AZZ508-512-262300- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- 312 PM MST FRI JUN 26 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COCHISE COUNTY UNTIL 400 PM MST... AT 311 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF DOUGLAS...MOVING WEST-SOUTHWEST AT 10 TO 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DOUGLAS...PIRTLEVILLE AND BISBEE-DOUGLAS AIRPORT. LAT...LON 3146 10967 3154 10924 3133 10922 3134 10967 TIME...MOT...LOC 2211Z 071DEG 13KT 3142 10938 CERNIGLIA
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:11 PM MST | Special Weather Statement | TWC | 34 min | |
| Jun 25, 6:16 PM MST | Special Weather Statement | TWC | 44 min | |
| Jun 26, 1:47 PM MST | Special Weather Statement | TWC | Santa Cruz | 28 min |
| Jun 26, 2:28 PM MST | Special Weather Statement | TWC | Santa Cruz | 47 min |
| Jun 26, 2:37 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 38 min |
| Jun 26, 3:12 PM MST | Special Weather Statement | TWC | Cochise | 48 min |
| Jun 26, 3:55 PM MST | Special Weather Statement | TWC | Santa Cruz | 50 min |
| Jun 26, 4:11 PM MST | Special Weather Statement | TWC | 49 min | |
| Jun 26, 4:47 PM MST | Special Weather Statement | TWC | 43 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.